Cueprepcueprep

NCLEX-RN Psychotropic Medications Flashcards

Master 18 psychotropic medications concepts for the NCLEX-RN.

Question

What is the therapeutic maintenance serum level range for Lithium?


Question

Complete the rule regarding Lithium and Sodium intake:


sodium intake causes lithium retention and toxicity, while sodium intake causes lithium excretion and subtherapeutic levels.

Question

A client taking lithium presents with vomiting, diarrhea, and coarse hand tremors. What is the priority nursing action?


Question

List 3 hallmark signs of Serotonin Syndrome.


Question

Why is close monitoring required for young adults (18-24) during the first few weeks of SSRI therapy?


Question

Name 3 tyramine-rich foods that must be avoided while taking MAOIs.


Think of aged, fermented, cured, or pickled foods.

Question

What medical emergency occurs if a client on MAOIs consumes high-tyramine foods?


Question

Which nursing instruction best manages the anticholinergic side effects of Amitriptyline (TCA)?


Question

What is the primary cause of death in Tricyclic Antidepressant (TCA) overdose?


Question

Match the Extrapyramidal Symptom (EPS) to its description:


involves sudden muscle spasms of the face/neck (e.g., torticollis). is characterized by internal restlessness and inability to sit still. presents with shuffling gait, rigidity, and tremors.

Question

Which specific laboratory value requires weekly monitoring for a client prescribed Clozapine?


Question

A client on Haloperidol develops a temperature of 104°F (40°C), "lead pipe" muscle rigidity, and tachycardia. What is the suspected condition?


Question

What is the pharmacological antidote for Benzodiazepine overdose?


Question

Which information should the nurse include when teaching a client about Buspirone?


Question

What symptoms characterize the Disulfiram reaction if a client consumes alcohol?


Question

Which assessment finding indicates the presence of Tardive Dyskinesia?


Question

Second-generation antipsychotics (e.g., Olanzapine) require monitoring for metabolic syndrome. Complete the monitoring requirements:


The nurse must monitor fasting for hyperglycemia, lipid profile for , and for rapid weight gain.

Question

Why is it critical to taper benzodiazepines gradually rather than stopping abruptly after long-term use?